Cipralex is the brand name of an SSRI antidepressant called
Escitalopram. As with all SSRIs (and really, with all
antidepressants), it's a really bad idea to stop taking the dose all
at once, particularly without telling your doctor first. It appears
that tapering off your dose gradually is the best option - but only
under the guidance of a physician. This is because the side effects
can be pretty severe, even if you've been feeling better.
Here's some information from the drug guide LexiComp, which my library
"Upon discontinuation of escitalopram therapy, gradually taper dose.
If intolerable symptoms occur following a decrease in dosage or upon
discontinuation of therapy, then resuming the previous dose with a
more gradual taper should be considered. The patient's family or
caregiver should be alerted to monitor patients for the emergence of
suicidality and associated behaviors such as anxiety, agitation, panic
attacks, insomnia, irritability, hostility, impulsivity, akathisia,
hypomania, and mania; patients should be instructed not to abruptly
discontinue this medication, but notify their healthcare provider if
any of these symptoms or worsening depression occur."
According to this guide, it takes up to 3 weeks for effects of the
drug to appear in your system - which also follows that it will take
several weeks for the effects to dissipate.
However, the rate of withdrawal is fairly low, and is comparable to
placebo, according to this study:
Here are some other resources on the Internet that will help you:
"Avoid suddenly stopping this medicine. Sudden withdrawal may result
in headache, nausea, pins and needles, dizziness and anxiety. When it
is time to stop taking this medicine it should be discontinued
gradually, following the instructions given by your doctor or
The Anxiety Community
This includes community bulletin boards that you may find helpful for
online support from people who know where you're at with regards to
Finally, I think you may find one or more of the resources listed on
Google's directory page for anxiety support groups can help you hook
up with people with similar health issues to yours.
Not knowing what country you're in (all I know is you're not in the US
- escitalopram is called Lexapro here), I'm afraid I can't narrow
things down further.
I found the above websites by doing a Google search for "escitalopram
withdrawal" and "support". I also checked PubMed MEDLINE for the
article about withdrawal rates, and MedlinePlus to see if it was
helpful (it was not). And, of course, the first place I looked was in
various online drug guides.
Please let me know if I can clarify this answer any - and please talk
with your GP before going off the medicine. The risk of symptoms may
be low, but they're sufficiently dangerous (to me) that you should be